Alert archive / Idaho / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 5, 2001, 4:46 PM MDT for Cassia County, Idaho. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2001, 4:46 PM MDT (22:46 UTC)
- Expired
- Jul 5, 2001, 5:05 PM MDT
- In force
- 19 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 92 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 052247 SVRPIH IDC031-052300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 446 PM MDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CASSIA COUNTY IN IDAHO THIS INCLUDES THE CITIES OF...HEGLAR...IDAHOME * UNTIL 505 PM MDT * AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER IDAHOME...OR ABOUT 4 MILES NORTHEAST OF MALTA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES WEST OF HEGLAR AT 500 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO TH@E NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4240 11346 4227 11329 4244 11305 4257 11323
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:45 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 5, 2:45 PM MDT, 2 hours 1 minute before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 245 PM MDT THU JUL 05 2001 MONSOON MOISTURE CONTINUES TO FLOW NORTH ACROSS FCST/A. SAT WV LOOP SHOWING DRY SLOT SLIDING NORTH INTO SOUTH-CENTRAL ID ATTM. CURRENT RADAR LOOP SHOWING RAPIDLY DEVELOPING TSTMS IN THIS AREA ACROSS N NV. EXPECTING THIS ACTIVITY TO SLIDE INTO FCST/A LATER THIS AFTN/EVE. THUS USED SCATTERED POPS MOST AREAS. LOCALLY HEAVY DOWNPOURS POSSIBLE ACROSS CENTRAL MTNS (CLOSER TO JET DYNAMICS). A WEAK FRONTAL BNDRY WILL SLIDE TO SE FCST/A LATE TONIGHT AND THEN DISSOLVE. SLIGHTLY DRIER AIR WILL MOVE INTO AREA FOR FRIDAY. HOWEVER...STILL UNSTABLE IN THE AFTN AND WITH PW'S STILL RATHER HIGH (1.00 INCH) WILL MENTION ISOL AFTN TSTMS. ANOTHER SURGE OF MOISTURE SLIDES BACK INTO THE AREA ON SATURDAY. AVN/NGM SHOW QUITE A DIFFERENCE IN FCST HIGH TEMPS ON SATURDAY. WITH VERY LITTLE AIRMASS CHANGE DECIDED TO GO PERSISTENCE. EXTENDED FCST SHOWS VERY LITTLE CHANGE TO THIS PATTERN WITH UPPER HIGH CENTERED OVER 4-CORNERS REGION AND MONSOON FLOW INTO S ID. HAVE BROAD- BRUSHED FCST WITH CHC POPS AND SEASONABLE TEMPS EACH DAY. WINTHER BYI 64/90/62/90 4224 .KSFX WSR-88D...OPERATIONAL...VCP 21. PIH BB 061/090 059/090 057 06422 .PIH...NONE.
Nearby
Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.